Tennessee, 2016Flash Flooding and Flooding in Tennessee, March 9 to 13, 2016
March 9 to 13, 2016 · NWS MEG · 28 events in 17 counties and zones
A classic heavy rain pattern set up over the Mid-South during the period of March 9th, 2016 to March 13th, 2016. A cold front stretched from Nebraska to Texas on the morning of March 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A classic heavy rain pattern set up over the Mid-South during the period of March 9th, 2016 to March 13th, 2016. A cold front stretched from Nebraska to Texas on the morning of March 8th. The front moved southeastward and stalled across Southeast Missouri as an upper level low remained stationary over Texas. A very moist atmosphere was in place over the Mid-South south of this boundary. Several weak low pressure centers developed and moved along the stalled front. As a result, periods of heavy rain, up to an inch per hour in some cases, fell over the same locations. Over the several day stretch, the front fluctuated at times shifting the heaviest band of rain. The storm total rainfall over the 5 day period ranged from four to twelve inches. The heavy rain caused widespread flash flooding and many roads were closed as a result. In addition, numerous streams and small rivers overflowed their banks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 9, 5:38 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 9, 5:38 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CST WED MAR 9 2016
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 252 PM CST WED MAR 9 2016/
DISCUSSION...
CURRENTLY...HEAVY RAIN EVENT WELL UNDERWAY ACROSS MUCH OF THE
MIDSOUTH. TWO TO FOUR INCHES HAS ALREADY FALLEN ACROSS MUCH OF
THE DELTA FROM MEMPHIS SOUTHWESTWARD. A DEEP UPPER LOW IS MOVING
ACROSS NORTHERN MEXICO AND A STRONG UPPER RIDGE SITS OVER THE
EASTERN CARIBBEAN INTO THE SOUTHEAST U.S. THIS SETUP IS PUMPING
TREMENDOUS AMOUNTS OF MOISTURE NORTH INTO THE LOWER MISSISSIPPI
VALLEY. THIS MOISTURE IS INTERACTING WITH A STALLED BOUNDARY FROM
EAST TEXAS NORTHEAST THOUGH THE MIDSOUTH. A STEADY STREAM OF
SHOWERS AND THUNDERSTORMS STRETCHES FROM THE EASTERN GULF INTO THE
MID-SOUTH. HEAVY RAIN COVERS MUCH OF THE DELTA ATTM WITH FLASH
FLOOD WARNINGS ACROSS A GOOD PORTION OF EASTERN ARKANSAS.
TONIGHT AND THURSDAY...ALL SIGNS POINT TOWARD HEAVY RAIN FOR THE
NEXT 24 HOURS. THE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY
OVERNIGHT AS A STREAM OF ANOMALOUS MOISTURE CONTINUES INTO THE
REGION. PWATS OF 1.75 INCHES OR MORE ADVECT INTO THE MID-SOUTH
FOR AT LEAST THE NEXT 24 HOURS. IMPRESSIVE LOW LEVEL MOISTURE
TRANSPORT ACROSS THE BOUNDARY WILL LEAD TO CONTINUING HEAVY RAIN
AND EMBEDDED THUNDERSTORMS ALONG AND JUST WEST OF THE MISSISSIPPI
RIVER OVERNIGHT. THIS CONFIRMED WELL BY THE LATEST HRRR DATA. THE
FLASH FLOOD WATCH PLACEMENT SEEMS GOOD ATTM. THE NORTHERN STREAM
DISTURBANCE AND THE ASSOCIATED COLD FRONT WILL MERGE WITH THE
STALLED BOUNDARY AND START TO PUSH IT EAST ON THURSDAY WHICH WILL
SHIFT THE HEAVY RAIN EAST DURING THE AFTERNOON. THE HEAVIEST RAIN
IS EXPECTED OVER THE NEXT 24 HOURS WITH UP TO ADDITIONAL 6 INCHES
ACROSS EAST ARKANSAS AND 3-4 INCHES ALONG THE MISSISSIPPI RIVER
INCLUDING MEMPHIS. SOME PLACES IN EASTERN ARKANSAS WILL SEE OVER
10 INCHES OF RAINFALL BY FRIDAY AFTERNOON. THE MODELS HAVE BEEN
TRENDING THE AXIS OF HEAVIEST RAIN SLIGHTLY TO THE
SOUTHEAST...BASICALLY JUST WEST OF THE MISSISSIPPI RIVER ACROSS
EASTERN ARKANSAS AND THE MO BOOTHEEL. THE NORTHWEST CORNER OF THE
AREA...RANDOLPH AND LAWRENCE COUNTIES...MAY NOT GET QUITE AS MUCH
AS PREVIOUSLY THOUGHT WITH AREAS ALONG THE MS RIVER PICKING UP
MORE. EITHER WAY EXPECT A GOOD DEAL OF RIVER FLOODING ESPECIALLY
ACROSS EAST ARKANSAS.
THURSDAY NIGHT INTO FRIDAY...THE HEAVY RAIN PATTERN APPEARS TO
BREAK DOWN TO A CERTAIN EXTENT. THE SURFACE BOUNDARY WEAKENS AND
SHORT TERM UPPER RIDGING BUILDS OVER THE AREA AS THE NORTHERN
STREAM DISTURBANCE DEPARTS. THE ECMWF DOES CONTINUE TO SHOW QUITE
A BIT OF PRECIP INTO THE EVENING WITH A MORE PRONOUNCED SURFACE
BOUNDARY THAN THE GFS/NAM. THE UPPER LOW MOVES INTO SOUTH TEXAS ON
FRIDAY AND ANOTHER SURGE OF LIFT AND MOISTURE MOVES NORTH INTO
THE MIDSOUTH WITH MORE SHOWERS AND THUNDERSTORMS.
SATURDAY THROUGH MONDAY...THE UPPER LOW WILL TRACK ACROSS THE
AREA SATURDAY AND SATURDAY NIGHT WITH MORE SHOWERS AND
THUNDERSTORMS. THERE IS NOT A FOCUSING MECHANISM IN PLACE LIKE
THE CURRENT BOUNDARY HOWEVER GIVEN THE ORIGIN OF THIS SYSTEM AND
THE COPIOUS AMOUNTS OF MOISTURE ASSOCIATED WITH IT THE HEAVY RAIN
THREAT WILL CONTINUE AT LEAST ON A ISOLATED LEVEL. THE GROUND WILL
BE SATURATED AND RIVER/STREAM FLOWS WILL ALREADY BE HIGH SO ANY
ADDITIONAL RAINFALL COULD BE A PROBLEM. FLASH FLOOD WATCHES MAY
NEED TO BE EXTENDED. ON THE HEELS OF THIS UPPER LOW THAT TREKKED
FROM MEXICO IS ANOTHER UPPER LOW THAT WILL PUSH ON TO THE WEST
COAST FRIDAY. THIS NEXT UPPER LOW WILL QUICKLY MOVE ACROSS THE
MIDSOUTH WITH YET MORE SHOWERS AND THUNDERSTORMS AND EXIT THE
REGION EARLY MONDAY.
TUESDAY...DRY AND VERY WARM...MAYBE 80.
SJM
&&
.AVIATION...
00Z TAFS
RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE THOUGH THE MOST OF
THE TAF PERIOD AT JBR...MKL AND MEM. CIGS WILL BE VARIED...BUT
LOWEST/LIFR WILL BE AT JBR. BRIEF PERIODS OF LIFR/IFR VSBY WILL
EXIST IN HEAVIER DOWNPOURS. RAIN WILL EVENTUALLY MOVE INTO TUP
WITH VFR CIGS ALSO LOWERING TO MVFR AND IFR. A SMALL SURFACE
TROUGH WILL SLOWLY MOVE NORTH TONIGHT...ALLOWING NORTHEAST WINDS
TO BECOME SOUTHEAST THROUGH SOUTH AT MEM AND MKL. BELIEVE THE
BOUNDARY WILL STALL NEAR JBR WITH LIGHT A PERIOD OF LIGHT AND
VARIABLE WINDS BEFORE BECOMING NORTHERLY.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR COAHOMA-DESOTO-
QUITMAN-TATE-TUNICA.
TN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Mar 9, 4:12 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CST WED MAR 9 2016
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
412 AM CST WED MAR 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF HEAVY RAIN ARE LIKELY THROUGH TONIGHT ACROSS EAST
ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE AND
NORTHWEST MISSISSIPPI. FLASH FLOODING WILL BE POSSIBLE. IN
ADDITION...RIVERS WILL BEGIN TO RISE. PEOPLE LIVING ALONG THE
BLACK AND ST. FRANCIS RIVER BASINS NEED TO STAY TUNED TO THE
LATEST RIVER FORECASTS AND POTENTIAL FLOOD WARNINGS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH AT LEAST LATE FRIDAY
AFTERNOON ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME
WEST TENNESSEE AND NORTHWEST MISSISSIPPI. FLASH FLOODING WILL
CONTINUE TO BE POSSIBLE. IN ADDITION...THE HEAVY RAIN WILL LEAD TO
AN ELEVATED RISK OF FLOODING ALONG THE BLACK RIVER...CACHE
RIVER...ST. FRANCIS RIVER BASIN AS WELL AS THE WHITE RIVER IN
PHILLIPS COUNTY. PEOPLE LIVING ALONG THESE RIVERS NEED TO STAY
TUNED TO THE LATEST RIVER FORECASTS AND POTENTIAL FLOOD WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN
AND ANY FLOODING ARE WELCOME.
KRM
Flash Flood, Shelby
- When
- March 9, 5:42 PM CST to 11:15 PM CST
- Where
- Shelby County, 3.25 mi WSW of Darwin to 1.09 mi ESE of Collierville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.004, -90.174
Heavy rain produced flash flooding across all of Shelby County. Several roads and streets were closed as a result including Sam Cooper Boulevard in Midtown and Collierville-Arlington in Collierville.
Flash Flood, Obion
- When
- March 9, 6:57 PM CST to 11:15 PM CST
- Where
- Obion County, 3.99 mi N of Union City to 2.24 mi E of Harris
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 36.477, -89.039
Heavy rain produced flash flooding that closed many roads around Union City including Town and Country Road. A driver was rescued from a car on Knox-Daniel Road.
Flash Flood, Gibson
- When
- March 9, 8:45 PM CST to March 10, 12:00 AM CST
- Where
- Gibson County, Trenton to 1.01 mi NE of Fruitland
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.980, -88.930
Several roads off of Route 77, east of Trenton, were impassable due to flash flooding.
Flash Flood, Tipton
- When
- March 9, 9:45 PM CST to 11:45 PM CST
- Where
- Tipton County, 0.52 mi WSW of Salem to 0.61 mi WSW of Tipton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.427, -89.759
Heavy rain resulted in flash flooding across parts of Tipton County. Some roads were flooded and State Highway 206 was washed out.
Flood, Crockett
- When
- March 10, 8:25 AM CST to 11:00 AM CST
- Where
- Crockett County, Chestnut Bluff to Elizabeth
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.870, -89.330
Heavy rain caused widespread flooding across Crockett County. More than ten roads were closed as a result.
Flood, Henderson
- When
- March 10, 9:00 AM CST to 11:00 AM CST
- Where
- Henderson County, 1.1 mi E of Independence to 1.77 mi NW of Luray
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.728, -88.581
Heavy rain caused flooding across Henderson County. Several roads were flooded northwest and west of Lexington.
Flood, Madison
- When
- March 10, 9:27 AM CST to 11:00 AM CST
- Where
- Madison County, 1.27 mi S of Jackson to 1.18 mi SE of Westover
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 35.602, -88.829
A COOP Observer reported 5.52 inches of rain since the evening of March 9th. Several roads near Bemis were covered with water and closed as a result.
Flood, Shelby
- When
- March 10, 10:00 AM CST to March 13, 10:00 PM CST
- Where
- Shelby County, 2.12 mi SSE of Shelby Farms to 2.22 mi SE of Cordova
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 35.142, -89.856
Over 8 inches of rain fell along the Wolf River Basin from late on March 8th through the afternoon on March 10th. This caused flooding along the Wolf River in Eastern Shelby County. Farmland in Shelby Farms was flooded along with the Greenway along the Wolf River. Farm Road was closed in Shelby Farms. Another 3 inches of rain fell on March 12th and 13th which prolonged the flooding.
Flood, Dyer
- When
- March 10, 10:00 AM CST to 1:00 PM CST
- Where
- Dyer County, 0.99 mi WSW of Jenkinsville to 0.78 mi WSW of Trimble
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.044, -89.436
Heavy rain caused widespread flooding across Dyer County. Several roads were closed including Highway 105 outside of Trimble and Highway 210 South. Tatumville Road, Beanhill Road and Peach Orchard Road were also flooded.
Flood, Obion
- When
- March 10, 10:00 AM CST to March 12, 12:00 AM CST
- Where
- Obion County, Union City to 2.56 mi SSW of Rives
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.420, -89.050
Over six inches of rain fell over parts of Obion County causing the Obion River to flood. Turnpike road and Pleasant Valley Road were flooded along with farmland.
Flood, Weakley
- When
- March 10, 10:00 AM CST to 6:00 PM CST
- Where
- Weakley County, Ruthville to Palmersville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.430, -88.800
Heavy rain resulting in flooding across Weakley County. Several low lying and secondary roads were flooded.
Flash Flood, Haywood
- When
- March 10, 12:25 PM CST to 3:00 PM CST
- Where
- Haywood County, 2.28 mi NNE of St Peters to 3.25 mi W of Wellwood
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.650, -89.383
Another round of heavier showers and thunderstorms brought flood waters back up across Haywood County. Sugar Creek flooded numerous streets in Brownsville. Highway 87 and Highway 70 were flooded along with many secondary roads. One person was rescued from a flooded vehicle on Bunn Avenue.
Flash Flood, Shelby
- When
- March 10, 12:39 PM CST to 2:15 PM CST
- Where
- Shelby County, 1.46 mi W of Darwin to 4.7 mi W of Giles Town
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.023, -90.146
Another round of heavier showers and thunderstorms brought flash flooding back into Shelby County. About 30 roads were closed due to water. The intersection of Macon Road and Houston Levee Road was flooded with at least a foot of water. A Grey's Creek area ditch, just south of the Macon Road Bridge, washed out and compromised a utility pole. Water from drainage ditches began to surround homes in the Barton community.
Flash Flood, Madison
- When
- March 10, 12:57 PM CST to 3:00 PM CST
- Where
- Madison County, Fairview to 2.6 mi ESE of Adair
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.770, -88.850
Another round of heavier showers and thunderstorms caused additional flash flooding near Bemis. A few residents needed to be rescued by boat. Widespread flash flooding occurred in Jackson with numerous roads closed including Airways Boulevard at the US Highway 45 Bypass, Weatheridge Drive, Shadow Ridge Drive, and Pipkin Road. In addition, Fairgrounds Park was also flooded. There were also 15 secondary road closures.
Flash Flood, Gibson
- When
- March 10, 1:00 PM CST to 3:00 PM CST
- Where
- Gibson County, 1.23 mi N of Humboldt to 2.56 mi SSW of Kenton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.838, -88.921
Heavy rain resulted in flash flooding across Gibson County. At least a dozen roads were flooded.
Flash Flood, Hardeman
- When
- March 10, 1:45 PM CST to 3:45 PM CST
- Where
- Hardeman County, 3.78 mi NW of Bolivar to 3.93 mi SE of Middleburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.313, -89.041
Heavy rain caused flash flooding in Hardeman County. A few roads were flooded and one road was closed due to a damaged culvert.
Flood, Fayette
- When
- March 10, 2:00 PM CST to March 12, 12:00 AM CST
- Where
- Fayette County, 2.01 mi NNE of Piperton to 0.85 mi N of Rossville
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 35.077, -89.618
Over 7 inches of rain fell along the Wolf River Basin from late on March 8th through the afternoon on March 10th. This caused flooding along the Wolf River in Fayette County. Highways 57 and 196 were flooded. Many secondary roadways were flooded.
Flash Flood, Carroll
- When
- March 10, 2:08 PM CST to 5:00 PM CST
- Where
- Carroll County, 2.46 mi ESE of Huntingdon to 2.84 mi NE of Mc Lemoresville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.991, -88.377
Heavy rain caused flash flooding across Carroll County. Mt. Zion Church Road was flooded just east of Huntingdon. About a dozen other county roads were also flooded. Highways 219, 22, 436 and 77 were flooded as well.
Flood, Tipton
- When
- March 10, 2:20 PM CST to 7:00 PM CST
- Where
- Tipton County, Mason to 0.88 mi SSW of Gailor
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.420, -89.550
Heavy rain over the previous two days caused flooding in Mason. Multiple water rescues by boat occurred in Mason. Main Street on the south side of Mason was closed due to flooding. Three other roads were also flooded.
Flash Flood, Henderson
- When
- March 10, 2:30 PM CST to 4:30 PM CST
- Where
- Henderson County, 1.75 mi N of Juno to 0.91 mi E of Juno
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.725, -88.532
Another round of heavier showers and thunderstorms moved across Henderson County during the early afternoon hours of March 10, 2016. As a result flash flooding occurred and several more roads were flooded with more than 6 inches of water.
Flash Flood, Hardin
- When
- March 10, 3:00 PM CST to 5:00 PM CST
- Where
- Hardin County, 1.23 mi N of Olivet to 0.81 mi ESE of Maddox
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.238, -88.200
Heavy rain caused flash flooding in Hardin County. There was flash flooding along Highway 69 in Savannah. Several secondary roads were also flooded.
Flash Flood, Benton
- When
- March 10, 3:30 PM CST to 5:00 PM CST
- Where
- Benton County, 1.73 mi W of Lick Creek to 1.18 mi SW of Liberty
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.318, -88.051
Heavy rain resulted in flash flooding across Benton County. Valentine Branch Road in Big Sandy was closed due to a washed out culvert. Old Highway 70 was closed along with Fern Street in Camden. Liberty Church Road was covered with water. Washington Street was also closed.
Flash Flood, Chester
- When
- March 10, 3:30 PM CST to 5:00 PM CST
- Where
- Chester County, 4.74 mi W of Jacks Creek to 3.32 mi WNW of Jacks Creek
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.482, -88.613
Heavy rain resulted in flash flooding in Chester County. One home was inaccessible due to flooding.
Flash Flood, Henry
- When
- March 10, 3:30 PM CST to 5:00 PM CST
- Where
- Henry County, 1.99 mi NNE of Oak Grove to 3.37 mi SE of Springville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.428, -88.162
Heavy rain caused flash flooding across Henry County. At the height of the flooding 24 roads were flooded including Highways 77, 114 and 54.
Flood, Shelby
- When
- March 11, 7:00 AM CST to 3:00 PM CST
- Where
- Shelby County, 2.71 mi S of East Acres to 2.53 mi NNE of Spring Lake
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.291, -89.853
Heavy rain resulted in flooding near the Loosahatchie River in Northern Shelby County. Four households and a total of seven people were evacuated from the 5800 block of Covington Pike Road.
Flash Flood, Gibson
- When
- March 12, 8:00 PM CST to 11:00 PM CST
- Where
- Gibson County, 0.64 mi E of Kenton to 1.11 mi E of Kenton
- Cause
- Dam / Levee Break
- Reported by
- Emergency Manager
- Coordinates
- 36.200, -89.008
An agricultural levee broke near the Rutherford Fork of the Obion River. This affected eastern sections of Kenton where 20 houses were evacuated.
Flash Flood, Weakley
- When
- March 12, 8:49 PM CST to 11:00 PM CST
- Where
- Weakley County, 0.17 mi N of Hyndsver to 0.12 mi WNW of Hyndsver
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.373, -88.770
Heavy rain resulting in flash flooding in Weakley County. As a result Hyndsver Road near Martin was flooded.
Flash Flood, Weakley
- When
- March 12, 9:03 PM CST to 11:00 PM CST
- Where
- Weakley County, 2.23 mi NW of Pillowville to 2.06 mi NW of Pillowville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.173, -88.697
Heavy rain caused flash flooding in Weakley County. As a result the intersection of Cotton Creek Road and Clay Pit Road was flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, March 9 to 10, 20162 deaths · $15,000 · 69 kt wind · 4 events
- Tornadoes and Flash Flooding in Mississippi, March 9 to 13, 2016$3.0 million · EF0 · 99 events
- Flash Flooding and Coastal Flood in Texas, March 9 to 10, 2016$31 million · 7 events
- Tornado and Flash Flooding in Arkansas, March 9 to 13, 20161 injured · $3.7 million · EF1 · 18 events
- Flash Flooding and Flooding in Mississippi, March 9 to 12, 20162 injured · $6.6 million · 10 events
- High Wind and Strong Wind in Washington, March 9 to 10, 20161 injured · $1.7 million · 58 kt wind · 9 events
- Flash Flooding and Coastal Flood in Louisiana, March 9 to 11, 2016$750,000 · 0.88 in hail · 7 events
- Flash Flooding in Arkansas, March 9 to 10, 2016$280,000 · 12 events
- Flash Flooding and Flooding in Kentucky, March 9 to 10, 2016$1,000 · 10 events
- High Surf in Washington, March 9 to 10, 2016$15,000 · 1 event
- High Surf in Oregon, March 9 to 10, 20161 injured · 1 event
- Hail and Damaging Wind in Texas, March 9, 2016$12,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625941, 625942, 625943, 628995, 626287, 628720, 626294, 627668, 628712, 628992, 628997, 626296, 626298, 626301, 627739, 628716, 628713, 627556, 627777, 627553, 628719, 628710, 628711, 628991, 629034, 627971, 627988, 627990.